Alert archive / California / Gale Watches in 2016
Gale Watch 16, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at May 3, 2016, 3:24 AM PDT. It took effect at May 4, 2016, 12:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 3, 2016, 3:24 AM PDT (10:24 UTC)
- In effect from
- May 4, 2016, 12:00 PM PDT
- Expired
- May 3, 2016, 2:17 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
109 WHUS76 KEKA 031024 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 324 AM PDT TUE MAY 3 2016 PZZ470-031830- /O.NEW.KEKA.SC.Y.0052.160503T2200Z-160504T1900Z/ /O.NEW.KEKA.GL.A.0016.160504T1900Z-160507T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 324 AM PDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WINDS...N INCREASING TO 20 TO 30 KT BY THIS EVENING. GUSTS TO GALE FORCE POSSIBLE WEDNESDAY AFTERNOON THROUGH FRIDAY NIGHT. * WAVES...NW BUILDING TO 8 TO 10 FT AT 12 SECONDS TONIGHT. WAVES FURTHER BUILDING TO 10 TO 15 FT LATE IN THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ PZZ475-031830- /O.NEW.KEKA.SC.Y.0052.160503T2200Z-160507T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 324 AM PDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM SATURDAY... * WINDS...N INCREASING TO 15 TO 25 KT BY THIS EVENING. OCCASIONAL GUSTS TO GALE FORCE BY WEDNESDAY AFTERNOON. * WAVES...NW BUILDING TO 8 TO 10 FT AT 12 SECONDS TONIGHT. WAVES FURTHER BUILDING TO 10 TO 15 FT LATE IN THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
2 follow-up statements
044 WHUS76 KEKA 031535 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 835 AM PDT TUE MAY 3 2016 PZZ470-032345- /O.CON.KEKA.SC.Y.0052.160503T2200Z-160504T1900Z/ /O.CON.KEKA.GL.A.0016.160504T1900Z-160507T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 835 AM PDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON PDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WINDS...N INCREASING TO 20 TO 30 KT BY THIS EVENING. GUSTS TO GALE FORCE POSSIBLE WEDNESDAY AFTERNOON THROUGH FRIDAY NIGHT. * WAVES...NW BUILDING TO 8 TO 10 FT AT 12 SECONDS TONIGHT. WAVES FURTHER BUILDING TO 10 TO 15 FT LATE IN THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ PZZ475-032345- /O.CON.KEKA.SC.Y.0052.160503T2200Z-160507T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 835 AM PDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SATURDAY... * WINDS...N INCREASING TO 15 TO 25 KT BY THIS EVENING. OCCASIONAL GUSTS TO GALE FORCE BY WEDNESDAY AFTERNOON. * WAVES...NW BUILDING TO 8 TO 10 FT AT 12 SECONDS TONIGHT. WAVES FURTHER BUILDING TO 10 TO 15 FT LATE IN THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
513 WHUS76 KEKA 032117 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 217 PM PDT TUE MAY 3 2016 PZZ470-040530- /O.CON.KEKA.SC.Y.0052.160503T2200Z-160504T1900Z/ /O.UPG.KEKA.GL.A.0016.160504T1900Z-160507T1000Z/ /O.NEW.KEKA.GL.W.0034.160504T1900Z-160507T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 217 PM PDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM NOON WEDNESDAY TO 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO 3 AM PDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...N INCREASING TO 20 TO 30 KT BY THIS EVENING. GUSTS TO GALE FORCE WEDNESDAY AFTERNOON THROUGH FRIDAY NIGHT. * WAVES...NW BUILDING TO 8 TO 10 FT AT 12 SECONDS TONIGHT. WAVES FURTHER BUILDING TO 10 TO 15 FT LATE IN THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-040530- /O.EXB.KEKA.SC.Y.0052.160504T1900Z-160507T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 217 PM PDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 11 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO 11 AM PDT SATURDAY. * WAVES...NW BUILDING TO 8 TO 9 FT AT 12 SECONDS WED. FURTHER BUILDING TO 10 TO 13 FT LATE IN THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ475-040530- /O.EXT.KEKA.SC.Y.0052.160503T2200Z-160505T0100Z/ /O.NEW.KEKA.SE.A.0002.160505T0100Z-160507T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 217 PM PDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT WEDNESDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE FRIDAY NIGHT. * WINDS...N INCREASING TO 15 TO 25 KT BY THIS EVENING. OCCASIONAL GUSTS TO GALE FORCE BY WEDNESDAY AFTERNOON. * WAVES...NW BUILDING TO 8 TO 10 FT AT 12 SECONDS TONIGHT. WAVES FURTHER BUILDING TO 10 TO 15 FT LATE IN THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at May 2, 3:44 PM PDT, 11 hours 40 minutes earlier.
Area forecast discussion, May 2, 3:44 PM PDT, 11 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 344 PM PDT MON MAY 2 2016 .SYNOPSIS...A TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL APPROACH THE AREA TONIGHT AND MOVE THROUGH THE REGION TUESDAY. A RETURN OF LOW CLOUDS AND FOG IS LIKELY FOR THE COAST WHILE A THREAT OF LIGHT RAIN SHOWERS PERSISTS FOR ALL THE REGION THROUGH THE REMAINDER OF THE WEEK. && .DISCUSSION...AN APPROACHING UPPER TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT IS ENHANCING INSTABILITY ACROSS THE INTERIOR THIS AFTERNOON. SCATTERED SHOWERS ARE FORMING OVER THE SOUTH FORK RIDGE AS WELL AS WESTERN SISIKOU COUNTY AND MAY FLOAT OVER CENTRAL AND DEL NORTE COUNTY LATER THIS AFTERNOON. THE SHOWERS ARE FAIRLY LIGHT IN INTENSITY AND DO NOT EXPECT A LOT OF RAINFALL. ALL SHOWERS SHOULD DIMINISH AFTER SUNSET. THE OTHER CHANGE TODAY IS THE NORTHERLY DRIFT OF STRATUS ALONG THE COAST THAT HAS ENVELOPED MUCH OF THE ENTIRE WEST COAST OF CA. LOCALLY THERE STILL EXISTS A HOLE OVER HUMBOLDT BAY BAY BUT IT IS SLOWLY FILLING IN AND BY LATE TONIGHT THE LOW CLOUDS AND FOG SHOULD HAVE A GOOD GRIP ON MOST OF THE LITTORAL ZONE OF THE ENTIRE NORTH COAST. LIGHT ONSHORE FLOW SHOULD PREVAIL FOR MOST THE NEXT SEVERAL DAYS THUS COASTAL LOW CLOUDS SHOULD REMAIN QUITE PERSISTENT...EXCEPT FOR SOME BRIEF AFTERNOON CLEARING WHICH IS POSSIBLE. STILL ANTICIPATING SOME INTERIOR SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE EASTERN INTERIOR MOUNTAINS OVER THE NEXT SEVERAL DAYS. THIS IS MAINLY IN RESPONSE TO THE PINCHING OF AN UPPER LOW PRESSURE SYSTEM THAT WILL CUT OFF AND MOVE INTO THE BAY AREA. THE NET RESULT WILL BE SOME MOIST SOUTHERLY FLOW INTO THE CWA WHICH IS ALWAYS A GOOD INGREDIENT FOR SHOWER AND TSTORM ACTIVITY. THIS PATTERN LOOKS TO PERSIST THROUGH AT LEAST FRIDAY...BEFORE THE LOW BEGINS TO PULL OFF TO THE EAST WHICH WOULD BRING A MORE DRIER STABLE REGIME TO THE REGION TOWARD NEXT WEEKEND. && .AVIATION...A LARGE AREA OF MARINE CLOUDS OFFSHORE...COMBINED WITH A SOUTHERLY SURGE SOUTH OF MENDOCINO...STARTED IMPACTING THE NORTH COAST BY MID MORNING...AND FINALLY SURGED ONSHORE BY 12 NOON. CIGS AT COASTAL AIRPORTS THEN DROPPED INTO IFR BUT HAVE BASICALLY HOVERED AROUND 1000 FEET (LOW MVFR)THROUGH AFTERNOON. EXPECT EVEN MORE VARIABLE CLOUDS OVERNIGHT AHEAD OF AN APPROACHING TROUGH AND ASSOCIATED FRONTAL SYSTEM. TUESDAY MORNING SHOULD SEE MOST CIGS MVFR- VFR WITH POSSIBLE LATE MORNING (INTERMITTENT)DRIZZLE...BUT ANY RAIN OR RAINSHOWERS WILL PROBABLY OCCUR AFTER MIDDAY. INTERIOR AREAS: ANY AVIATION THREAT WAS MOSTLY CONVECTIVE AS MODERATE CUMULUS BUILDUPS DEVELOPED OVER THE MOUNTAINS...ESPECIALLY ALONG THE SOUTHFORK MOUNTAIN RANGE AND ALONG THE HUMBOLDT AND TRINITY COUNTY LINE. 2 PM SATELLITE AND RADAR PICTURES SHOWED SOME WEAK SHOWERS OVER THE MOUNTAINS NORTH-SOUTH FROM WEITCHPEC TO DINSMORE AND FOREST GLEN. && .MARINE...GUSTY SOUTHERLY WINDS AROUND THE CAPE WILL SUBSIDE TONIGHT AS A STRATUS SURGE ABATES. WINDS WILL SLOWLY SWITCH TO N-NW BY TUE AS HIGH PRESSURE BUILDS OFFSHORE AND THE THERMAL TROUGH SHIFTS INTO THE INTERIOR. HIGH PRESSURE WILL STRENGTHEN OFFSHORE BY THE MIDDLE OF THE WEEK WITH A RETURN OF ROBUST NORTHERLY WINDS AND LARGE STEEP WAVES ON WEDNESDAY. THIS WILL LIKELY CONTINUE THU THRU FRI AND PERHAPS INTO SAT. GALE FORCE WINDS ARE LIKELY 10-60NM FROM SHORE AND LOCALLY AROUND PT ST GEORGE AND CAPE MENDO MID TO LATE WEEK. SEAS WILL BE DOMINATED BY STEEP LOCALLY GENERATED NORTHERLY SEAS WHICH SHOULD HIT 13 TO 16 FT MID TO LATE IN THE WEEK. A COUPLE OF SMALL LONG PERIOD WAVE GROUPS WILL ALSO BE IN THE MIX. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/NWSEUREKA HTTP://WWW.TWITTER.COM/NWSEUREKA FOR FORECAST ZONE INFORMATION SEE FORECAST ZONE MAP ONLINE: HTTP://WWW.WEATHER.GOV/EUREKA/ZONEMAP.PNG
Hazardous weather outlook, May 2, 3:42 AM PDT, 23 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 342 AM PDT MON MAY 2 2016 CAZ001-002-031045- REDWOOD COAST-MENDOCINO COAST- 342 AM PDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-031045- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 342 AM PDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS DURING THE AFTERNOONS AND EARLY EVENINGS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:24 AM PDT | Small Craft Advisory | EKA | 7 days | |
| May 3, 2:17 PM PDT | Gale Warning | EKA | 4 days | |
| May 3, 2:17 PM PDT | Hazardous Seas Watch | EKA | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.